MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE CR FB INSRT SZ 4 5MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT

DEPUY IRELAND - 9616671 ATTUNE CR FB INSRT SZ 4 5MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT
Catalog Number 151620405
Medical Device Problem Codes Difficult to Insert (1316); Nonstandard Device (1420); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tkr attune cr insert implant was found to be defective during surgery.The surgeon noticed irregularities with the implant while performing the procedure.Specifically, the issue was with the cr insert implant on the medial posterior side, which was not in proper shape.Surgery was delayed by 30 minutes due to the event and was successfully completed.There was no patient consequence.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: h6 medical device problem code.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received: a.Did the packaging appear crushed or damaged before it was opened? if yes, was it damaged before or after it arrived at the hospital? - no.B.Could the insert have been exposed to any blunt force on the posterior edge either before or during the surgery? if yes, please provide details - no.C.Finally, can you share any details of the technique that was used to insert the poly? - surgeon dislocated tibia and angle the tibial insert posteriorly and slide the posterior tabs into the posterior undercuts of the tibial base.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: tkr attune cr insert implant was found to be defective during surgery.The surgeon noticed irregularities with the implant while performing the procedure.Specifically, the issue was with the cr insert implant on the medial posterior side, which was not in proper shape.The product was returned to j&j medtech orthopaedics for evaluation.The complaint unit was forwarded to the manufacturing site j&j medtech orthopaedics raynham.Visual inspection of the returned attune cr fb insrt sz 4 5mm revealed that the packaging shelf box was damaged and partial packaging was returned.The complaint was initiated due to medial posterior side deformities leading to product instability.Complaint defect was confirmed with to be isolated to the left posterior side deformity.The deformity is an approximately 1.2 cm compression of the left top posterior edge of the insert, with little deformity to either the bottom edge or the spine of the part.Compression is evidenced by the bowing outwards of the top posterior edge of the condyle surface.Evaluation was performed with the naked eye and using a stereo microscope.Deformation and damage of the posterior medial aspect of the medial articular surface was observed.Evidence of pitting and scratching from wear and loading was observed on both articulating surfaces.Evidence of deformation and abrasion was observed on the anterior locking tab, as well as on the posterior medial and lateral locking features.The nature of the damage suggests these features have been subjected to usage-related stresses, consistent with installation and removal of the insert intraoperatively.The deformation on the posterior lip is most consistent with stresses on the insert during internal and external rotation stability assessments of the knee with the knee in deep flexion.With a cruciate-retaining arthroplasty and a fixed bearing insert, it is probable that the femoral component shifted beyond the posterior lip of the insert during rotation, resulting in the edge deformation observed.Evidence of pitting from wear on both articulating surfaces was noted, however no deformity was noted to either the bottom edge or spine of the insert.A manufacturing record evaluation was performed for the finished device [151620405 / m8702k], and no non-conformances or manufacturing irregularities were identified.A comprehensive review was performed of the manufacturing records.Visual inspections and coordinate-measuring machine (cmm) measurements are conducted for the part batch and show the part was machined to specification.The processes in place along with the 100% inspections conducted after machining and after cleaning and drying are capable of identifying the defect in question, however no non-conformance related to the observed condition of the implant was identified.A search of all complaints and non-conformances against all attune inserts manufactured between september 1st, 2023, and september 18th, 2025 was pulled and no related complaints or non-conformances were found.In conclusion, the review of associated documentation and procedures indicates that the part was manufactured without defects and conforming to all applicable specifications and processes.Based on these findings, it appears the defect occurred after the product left j&j medtech orthopaedics control, although the moment at which the damage occurred outside of j&j medtech orthopaedics could not be definitively established.The irregularities (damaged condition) of the returned attune cr fb insrt sz 4 5mm was confirmed, however the defect could not have occurred at or have been caused by manufacturing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device [151620405 / m8702k], and no non-conformances or manufacturing irregularities were identified.H11 additional narrative: corrected: h3.

Brand Name
ATTUNE CR FB INSRT SZ 4 5MM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22825754
Report Number1818910-2025-14322
Device Sequence Number9522587
Product Code JWH
UDI-Device Identifier10603295045526
UDI-Public(01)10603295045526(17)300228(10)M8702K
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K101433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number151620405
Device Lot NumberM8702K
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer08/21/2025
08/25/2025
09/14/2025
10/24/2025
Initial Report FDA Received Date08/18/2025
Supplement Report FDA Received Date08/22/2025
08/28/2025
09/18/2025
10/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale